Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS Gaylord, MI

June 8, 2015Iosco County, Ogemaw County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2015, 5:15 PM EDT for Iosco County, Ogemaw County, Michigan. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 5:15 PM EDT (21:15 UTC)
Expired
Jun 8, 2015, 6:11 PM EDT
In force
56 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Iosco County, MI, Ogemaw County, MI

The radar

The NCL Michigan radar (KAPX), 110 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:25 PM EDTHAIL 0.25Hale, MI
Jun 8, 5:55 PM EDTTSTM WND DMG1 W East Tawas, MISEVERAL LARGE TREES UPROOTED ALONG RIVER STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WUUS53 KAPX 082115
SVRAPX
MIC069-129-082230-
/O.NEW.KAPX.SV.W.0005.150608T2115Z-150608T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
515 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOSCO COUNTY IN NORTHERN MICHIGAN...
  SOUTHEASTERN OGEMAW COUNTY IN NORTHERN MICHIGAN...

* UNTIL 630 PM EDT

* AT 515 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SOUTH BRANCH TO NEAR HALE TO NEAR RIFLE RIVER STATE
  PARK TO NEAR WEST BRANCH...MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  OSCODA...EAST TAWAS...TAWAS CITY...AU SABLE...SOUTH BRANCH...
  WHITTEMORE...NATIONAL CITY...SKIDWAY LAKE...SELKIRK...PLAINFIELD
  TOWNSHIP...WURTSMITH AIRFIELD...HALE...WILBER...PRESCOTT AND SID
  TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 8333 4433 8336 4429 8342 4425 8344
      4428 8346 4427 8351 4424 8354 4418 8356
      4418 8427 4436 8411 4436 8397 4449 8389
      4449 8332
TIME...MOT...LOC 2115Z 276DEG 31KT 4446 8385 4435 8388 4436 8403 4423
8420

HAIL...1.00IN
WIND...<50MPH
 
$$

JPB
4 follow-up statements
247 
WWUS53 KAPX 082128
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
528 PM EDT MON JUN 8 2015

MIC069-129-082230-
/O.CON.KAPX.SV.W.0005.000000T0000Z-150608T2230Z/
IOSCO MI-OGEMAW MI-
528 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR IOSCO AND SOUTHEASTERN OGEMAW COUNTIES...

AT 528 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PLAINFIELD TOWNSHIP TO WHITTEMORE TO NEAR SKIDWAY
LAKE...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OSCODA...EAST TAWAS...TAWAS CITY...AU SABLE...WHITTEMORE...NATIONAL
CITY...SKIDWAY LAKE...PLAINFIELD TOWNSHIP...WURTSMITH AIRFIELD...
HALE...WILBER...PRESCOTT AND SID TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 8333 4433 8336 4429 8342 4425 8344
      4428 8346 4427 8351 4424 8354 4418 8356
      4418 8418 4425 8412 4449 8376 4449 8332
TIME...MOT...LOC 2128Z 274DEG 30KT 4443 8372 4424 8382 4419 8415 

HAIL...1.00IN
WIND...<50MPH
 
$$

JPB
403 
WWUS53 KAPX 082147
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
547 PM EDT MON JUN 8 2015

MIC129-082156-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-150608T2230Z/
OGEMAW MI-
547 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OGEMAW COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA.  THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4418 8386 4443 8354 4443 8332 4433 8333
      4433 8336 4429 8342 4425 8344 4428 8346
      4427 8351 4424 8354 4418 8356
TIME...MOT...LOC 2146Z 278DEG 27KT 4440 8352 4418 8381 

$$

MIC069-082230-
/O.CON.KAPX.SV.W.0005.000000T0000Z-150608T2230Z/
IOSCO MI-
547 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL IOSCO COUNTY...

AT 546 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF WURTSMITH AIRFIELD TO NEAR
TURNER...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OSCODA...EAST TAWAS...TAWAS CITY...AU SABLE...WHITTEMORE...NATIONAL
CITY AND WILBER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4418 8386 4443 8354 4443 8332 4433 8333
      4433 8336 4429 8342 4425 8344 4428 8346
      4427 8351 4424 8354 4418 8356
TIME...MOT...LOC 2146Z 278DEG 27KT 4440 8352 4418 8381 

HAIL...1.00IN
WIND...<50MPH
 
$$

JPB
954 
WWUS53 KAPX 082159
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT MON JUN 8 2015

MIC069-082230-
/O.CON.KAPX.SV.W.0005.000000T0000Z-150608T2230Z/
IOSCO MI-
559 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN IOSCO COUNTY...

AT 559 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AU SABLE TO NEAR TAWAS POINT STATE PARK...MOVING EAST
AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
OSCODA...EAST TAWAS...TAWAS CITY...AU SABLE AND WILBER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4418 8359 4443 8350 4443 8332 4433 8333
      4433 8336 4429 8342 4425 8344 4428 8346
      4427 8351 4424 8354 4418 8356
TIME...MOT...LOC 2159Z 272DEG 38KT 4441 8337 4421 8350 

HAIL...1.00IN
WIND...<50MPH
 
$$

JPB
443 
WWUS53 KAPX 082211
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
611 PM EDT MON JUN 8 2015

MIC069-082221-
/O.CAN.KAPX.SV.W.0005.000000T0000Z-150608T2230Z/
IOSCO MI-
611 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOSCO COUNTY IS
CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT INTO 
LAKE HURON. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4418 8359 4443 8350 4443 8332 4433 8333
      4433 8336 4429 8342 4425 8344 4428 8346
      4427 8351 4424 8354 4418 8356
TIME...MOT...LOC 2204Z 276DEG 31KT 4440 8330 4420 8343 

$$

LAWRENCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:00 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 8, 4:00 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EDT MON JUN 8 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 400 PM EDT MON JUN 8 2015

500 MB TROUGH AXIS IS JUST WEST OF OUR CWA LATE THIS AFTERNOON...
WITH A BROAD WEAK SURFACE LOW RESPONSE EXTENDING FROM THE NRN LAKES
INTO SE ONTARIO AND QUEBEC. SEVERAL AREAS OF CONVECTION CONTINUE TO
FIRE FROM THE ARROWHEAD OF MINNESOTA THRU UPR MICHIGAN AND NRN
WISCONSIN INTO NRN LAKE MICHIGAN...NRN LWR MICHIGAN AND THE THUMB
AREA. A FEW STRONGER/MARGINALLY SEVERE STORMS HAVE DEVELOPED IN OUR
SE CWA WHERE INSTABILITY IS GREATEST (AROUND 1000 J/KG) AND THE LAKE
BREEZE PROVIDES ENHANCED LOW LEVEL CONVERGENCE. HOWEVER...WEAK WIND
FIELDS HAVE GREATLY LIMITED THE ABILITY FOR ONGOING CONVECTION TO
ORGANIZE. THUS...MAINLY SCT SHOWERS AND STORMS CONTINUE TO COMPETE
FOR INSTABILITY AND MOISTURE...WITH NO ONE STORM OR CLUSTER OF
STORMS DOMINATING ATTM.

FOR THE REST OF THE AFTERNOON AND EVENING...WIND FIELDS WILL
CONTINUE TO WEAKEN...BUT INSTABILITY WILL SLIGHTLY INCREASE THANKS
TO ONGOING GRADUAL CAA ALOFT AS 500 MB TEMPS DROP TO AROUND -17C BY
AROUND MIDNIGHT. LACK OF ORGANIZATION AND WEAK WIND FIELDS WILL
CONTINUE TO LIMIT OUR POTENTIAL FOR SVR STORMS...BUT CERTAINLY
CANNOT RULE OUT AN ISOLD/MARGINALLY SVR HAIL REPORT AS FREEZING
LEVELS STEADILY LOWER THRU THE EVENING HOURS.

FOR THE OVERNIGHT HOURS...ALL PRECIP CHANCES SHOULD COME TO AN END
BY MIDNIGHT WITH LOSS OF DIURNAL HEATING/INSTABILITY. EXPECT SKIES
WILL STAY PARTLY TO MOSTLY CLOUDY...BUT THERE SHOULD BE ENOUGH
BREAKS FOR SOME FOG TO DEVELOP OVERNIGHT. LOW TEMPS WILL RANGE FROM
THE MID 40S IN ERN UPR MICHIGAN TO THE MID 50S NEAR SAGINAW BAY.

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 400 PM EDT MON JUN 8 2015

A CONTINUED PROGRESSIVE AND FAST FLOW ALOFT IS EXPECTED TO BRING
PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS AND SEASONABLE
TEMPERATURES OVER THE NEXT SEVERAL DAYS. THE MAIN SHORT TERM
FORECAST CONCERNS REVOLVE AROUND POPS AND THE POTENTIAL FOR SEVERE
STORMS TUESDAY NIGHT.

TUESDAY...WEAK SURFACE HIGH PRESSURE IN COMBINATION WITH SLOWLY
RISING HEIGHTS IS EXPECTED TO PROVIDE A BREAK IN THE ACTION. SO WITH
THE EXCEPTION OF LINGERING LOW CLOUDS AND PATCHY FOG IN THE
MORNING...INCREASING SUNSHINE IS EXPECTED. HIGHS IN THE LOWER AND
MIDDLE 70S.

TUESDAY NIGHT...ANOTHER COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH
MOVE ACROSS THE REGION. DECENT MOISTURE POOLING OUT AHEAD OF THE
FRONT WITH PRECIPITABLE WATERS APPROACHING 1.5 INCHES. UPPER LEVEL
WINDS ARE A BIT ROBUST WITH 0-6KM BULK SHEAR VALUES IN THE 40 TO 45
KNOT RANGE SO THEIR IS POTENTIAL FOR A FEW DAMAGING WIND GUSTS.
FREEZING LEVELS ARE ABOUT 11.5 KFT WITH WET BULB ZERO HEIGHTS OF
ABOUT 10 KFT SO LARGE HAIL IS ALSO A POSSIBILITY. LOWS IN THE MUGGY
MIDDLE 50S TO LOWER 60S.

WEDNESDAY...THE SURFACE COLD FRONT MOVES THROUGH IN THE MORNING SO
ANY LINGERING ACTIVITY ACROSS EASTERN ZONES SHOULD COME TO AN END
RATHER QUICKLY. OTHERWISE...SKIES SHOULD CLEAR OUT WITH SOMEWHAT
GUSTY WESTERLY WINDS. HIGHS RANGING FROM THE LOWER 70S NORTH TO
AROUND 80 SOUTHEAST (DUE TO DOWNSLOPING).

WEDNESDAY NIGHT INTO THURSDAY...ZONAL FLOW ALOFT WITH WEAK HIGH
PRESSURE ACROSS THE REGION. THIS SHOULD LEAD TO CLEAR TO PARTLY
CLOUDY SKIES AND SEASONABLE TEMPERATURES. LOWS RANGING FROM THE
MIDDLE 40S NORTH TO THE MIDDLE 50S SOUTHEAST.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 400 PM EDT MON JUN 8 2015

LOW PRESSURE SYSTEM PASSING THROUGH THE REGION WILL BRING SOME RAIN
AND POSSIBLE RUMBLES OF THUNDER THROUGH THE DAY FRIDAY. HIGH
PRESSURE BUILDING IN WILL CLEAR THINGS OUT FOR SATURDAY. THIS
BUILDING HIGH PRESSURE IS REDUCING SOME OF THE THUNDER THREAT FOR
FRIDAY AS IT PUSHES THE TRACK OF THE LOW FURTHER SOUTH. WILL KEEP
CHANCE OF THUNDER MENTIONS FOR NOW...BUT INSTABILITIES ARE LOOKING
LESS IMPRESSIVE AS THE TRACK MOVES SOUTH. THE BREAK IN PRECIP COULD
BE SHORT LIVED HOWEVER...AS 500MB RIDGE AXIS MOVES EAST OF MICHIGAN
AND A COUPLE OF LOW PRESSURE SYSTEMS COULD AFFECT THE REGION...WITH
A LOW MOVING THROUGH HUDSON BAY DRAGGING A COLD FRONT AND A PLAINS
SYSTEM MOVING IN FROM THE SOUTHWEST. THIS WILL BRING MORE RAIN
CHANCES FOR THE SUNDAY/MONDAY TIMEFRAME. TEMPS COULD DIP INTO THE
MID 60S...WELL BELOW NORMAL...FRIDAY WITH A MORE SOUTHERLY LOW
TRACK...BUT REBOUND TO MORE NORMAL MID 70S BY SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 137 PM EDT MON JUN 8 2015

THE CHANCE OF SHOWERS AND STORMS WILL INCREASE THIS AFTERNOON INTO
THIS EVENING AHEAD OF AN UPPER LEVEL TROUGH SWINGING THRU NRN
MICHIGAN. VFR CONDITIONS WILL TEMPORARILY DIMINISH TO
MVFR/POSSIBLY IFR WITHIN ANY SHOWER OR THUNDERSTORM ACTIVITY.
HAIL...GUSTY WINDS AND TORRENTIAL RAIN CAN BE EXPECTED WITH ANY
STORMS THAT DEVELOP AS A COMBINATION OF DAYTIME HEATING AND CAA
ALOFT STEEPEN LAPSE RATES AND INCREASE INSTABILITY. ALL PRECIP
CHANCES WILL END BEFORE MIDNIGHT. AMPLE LOW LEVEL MOISTURE WILL
LIKELY LEAD TO SOME FOG DEVELOPMENT OVERNIGHT INTO EARLY TUESDAY.

&&

.MARINE...
ISSUED AT 400 PM EDT MON JUN 8 2015

WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA THRU TUESDAY AS WEAK
LOW PRESSURE SLIDES EAST AND THE UPSTREAM SURFACE RIDGE AXIS BUILDS
INTO MICHIGAN. WINDS...WAVES AND CHANCES OF SHOWERS AND STORMS WILL
ALL INCREASE TUESDAY NIGHT IN ADVANCE OF A NRN STREAM LOW PRESSURE
SYSTEM PUSHING EAST INTO THE GREAT LAKES REGION.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MLR
SHORT TERM...SULLIVAN
LONG TERM...ALM
AVIATION...MLR
MARINE...MLR
Hazardous weather outlook, Jun 8, 1:41 PM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
141 PM EDT MON JUN 8 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-091200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
141 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON...AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...MORE
NUMEROUS IN NORTHEAST LOWER MICHIGAN. A FEW STORMS MAY PRODUCE LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO IMPACT MUCH OF
NORTHERN MICHIGAN TUESDAY NIGHT...MAINLY AFTER MIDNIGHT. THERE IS A
CHANCE THAT SOME OF THESE STORMS COULD BE SEVERE...PRODUCING LARGE
HAIL AND POSSIBLY DAMAGING WINDS.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND THURSDAY NIGHT
INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/LAWRENCE

In the hours before

Special weather statement, Jun 8, 12:30 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1230 PM EDT MON JUN 8 2015

MIZ035-036-041-042-081730-
ARENAC-OGEMAW-GLADWIN-IOSCO-
1230 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ARENAC...WESTERN
IOSCO...NORTHEASTERN GLADWIN AND OGEMAW COUNTIES...

AT 1229 PM EDT...A STRONG THUNDERSTORM WAS NEAR SELKIRK...OR 7 MILES
EAST OF WEST BRANCH...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALGER...WEST BRANCH...SOUTH BRANCH...MAPLE RIDGE...ROSE CITY...
WHITTEMORE...TWINING...TURNER...RIFLE RIVER STATE PARK...NATIONAL
CITY...SKIDWAY LAKE...SELKIRK...PLAINFIELD TOWNSHIP...LUPTON...HALE
AND PRESCOTT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4438 8430 4450 8380 4421 8355 4415 8357
      4405 8411
TIME...MOT...LOC 1629Z 250DEG 18KT 4426 8409

MLR
Local storm report, Jun 8, 3:01 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
301 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             7 E GRAYLING            44.66N 84.57W
06/08/2015  E0.75 INCH       CRAWFORD           MI   PUBLIC

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jun 8, 3:02 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
302 PM EDT MON JUN 8 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             6 E GRAYLING            44.66N 84.59W
06/08/2015  E0.88 INCH       CRAWFORD           MI   PUBLIC

            MAINLY PEA SIZE WITH NICKEL SIZED MIXED IN

&&

NWS GAYLORD MI
IRIS SYSTEM
Special weather statement, Jun 8, 3:08 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
308 PM EDT MON JUN 8 2015

MIZ028-029-034-082000-
ROSCOMMON-CRAWFORD-OSCODA-
308 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSCOMMON...
SOUTHEASTERN CRAWFORD AND SOUTHWESTERN OSCODA COUNTIES...

AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH BRANCH
TOWNSHIP...OR 11 MILES NORTHEAST OF ROSCOMMON...MOVING EAST AT 25
MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIO...MACK LAKE...SOUTH BRANCH TOWNSHIP...RED OAK AND LUZERNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4451 8457 4476 8459 4477 8409 4451 8408
TIME...MOT...LOC 1907Z 285DEG 29KT 4464 8445

JK

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:37 PM EDTSpecial Weather StatementAPXOscoda23 min
Jun 8, 12:30 PM EDTSpecial Weather StatementAPXOgemaw60 min
Jun 8, 1:16 PM EDTSevere Thunderstorm WarningAPXCrawford, Ogemaw, Oscoda, Roscommon59 min
Jun 8, 1:36 PM EDTSevere Thunderstorm WarningAPXArenac24 min
Jun 8, 3:08 PM EDTSpecial Weather StatementAPXOscoda52 min
Jun 8, 3:14 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda46 min
Jun 8, 4:51 PM EDTSevere Thunderstorm WarningAPXIosco, Ogemaw24 min
Jun 8, 5:30 PM EDTSpecial Marine WarningAPX90 min
Jun 8, 6:14 PM EDTSpecial Weather StatementAPXArenac16 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.